Texas, 2004Damaging Wind in Texas, November 21, 2004
November 21, 2004 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 21, 11:39 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 21, 11:39 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 AM CST SUN NOV 21 2004
.UPDATE...
FLASH FLOOD THREAT CONTINUES AND WILL LIKELY UPDATE THE FORECAST
EARLY THIS AFTERNOON TO EXTEND THE FLOOD WATCH THROUGH TOMORROW
AFTERNOON.
STATIONARY FRONT WILL ERODE SOME DURING THE DAY TO CREATE A BROADER
FLASH FLOOD THREAT EXPANDING NORTHWARD INTO THE SAT METRO AREA IN
THE NEXT HOUR. THIS THREAT WILL LIKELY PERSIST AND EXPAND NORTHWARD
INTO THE EASTERN HILL COUNTRY LATE TODAY WITH HIGHEST TOTALS STILL
EXPECTED ALONG AND EAST OF THE I-35 CORRIDOR. LOCALLY HEAVY AMOUNTS
OF 1 TO 2 INCHES CAN BE EXPECTED THIS AFTERNOON AND EARLY THIS
EVENING OVER THE HILL COUNTRY WITH 2 TO 5 INCHES POSSIBLE ALONG AND
EAST OF THE I-35 CORRIDOR.
WE HAVE ALSO UPDATED THE HWO TO MENTION SVR THREAT AND ISOLATED
TORNADOES WITH THE HIGHEST THREAT THIS AFTERNOON AND EARLY THIS
EVENING. MIXING OF WARMER SURFACE TEMPS WILL ENHANCE THE TORNADO
THREAT, AND THE 20 DEG 700-500 MB LAPSE RATES ARE REASONINGS FOR
THE INCREASED HAIL THREAT. THUS SVR THREAT WILL BE MENTIONED IN THE
ZONES THROUGH AT LEAST THIS EVENING.
LATER TONIGHT THE FLOOD THREAT COULD BECOME MORE DANGEROUS AND AREA
SPECIFIC AS THE RAIN COOLED AIR WILL INTERACT WITH THE PERSISTENT
SURFACE LOW OVER THE RIO GRANDE TO STRENGTHEN FRONTAL CONVERGENCE.
LOCATION IS UNKNOWN BUT MODELS SUGGEST A NORTHWARD SHIFT ALBEIT A
BIT TO AGRESSIVE. CURRENT THINKING, THOUGH IN LOW CONFIDENCE, IS A
BLEND OF MODEL DATA WITH THE PERSISTENCE SEEN FROM LAST NIGHTS
ACTIVITY OF A MESOSCALE FEATURE SETTING UP GENERALLY ALONG A PEARSALL
TO LAGRANGE LINE. IF THIS HAPPENS, ANOTHER BULLSEYE OF AROUND 10
INCHES MAY OCCUR SOMEWHERE NEAR THAT BOUNDARY BY THIS TIME MONDAY.
THE ONLY GOOD NEWS AT THIS TIME IS AN INCREASING TREND IN THE MODEL
DATA FOR DECREASED POPS DURING THE DAY TUESDAY, BUT WILL ADDRESS
THIS IN THE AFTERNOON PACKAGE.
&&
.PREV DISCUSSION...
STATIONARY FRONT ALONG MID-UPPER COAST THIS MORNING REMAINS FOCUS
FOR MODERATE RAINFALL OVER THE SERN COUNTIES. BIG DISAGREEMENT
BETWEEN EXTREMELY WET GFS AND MUCH DRIER ETA. AT THIS TIME NO
EVIDENCE IS SEEN OF STRONG VORT MAX DEVELOPED BY GFS BY 18Z OVER
MEXICO AND LIFTED NEWD INTO CENTRAL ZONES. BUT ETA IS OBVIOUSLY TOO
DRY IN LOW LEVELS. AND...AS WINDS AT AND BELOW H8 LEVEL BECOME SELY
THRU THE AFTN...THE FRONTAL BOUNDARY WILL LIFT SLOWLY NWD AS ISENT
LIFTING SPREADS TSHRA ACROSS THE ALREADY SOAKED SOILS OF THE WATCH
AREA. WILL ADD ERN HILL COUNTRY TO CURRENT FF WATCH CONFIGURATION
VALID THRU 6 PM.
GFS MAINTAINS A THREAT OF HEAVY RAIN OVER THE SAME AREA TONIGHT AND
THEN SHIFTS MAX AREA SLOWLY NEWD MONDAY INTO MONDAY NIGHT. DAY SHIFT
MAY NEED TO ADJUST WATCH AREA FURTHER WEST TONIGHT. WILL CONTINUE
HIGH POPS WITH LITTLE DIURNAL TEMP CHANGES THRU MONDAY.
SFC LOW WITH NEXT COLD FRONT SHOULD FORM IN WRN TX TUE MORNING...
TRACKING NEWD THRU THE DAY AND DRAGGING A DRY LINE ACROSS SC TX IN
THE MORNING. COLDER AIR WILL FILTER SWD INTO AREA WED NITE. THAT WILL
SIGNAL THE END OF THE RAIN THRU THIS PACKAGE. MIN TEMPS WILL FALL
INTO THE 30S AND 40S AS HIGHS HOLD IN THE 60S. THEN BY THE
WEEKEND...BOTH HIGHS AND LOWS WILL BEGIN TO WARM.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FFA THROUGH 6 PM ALONG AND EAST
OF A LLANO TO MOUNTAIN HOME TO PEARSALL LINE.
&&
18/01
In the hours before
Local storm report, Nov 21, 11:43 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 3 NE CUERO 29.12N 97.25W
11/21/2004 DEWITT TX AMATEUR RADIO
HWY 766 CLOSED.
&&
DCLocal storm report, Nov 21, 12:39 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CST SUN NOV 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1212 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
DANVILLE AV AT OVERBROOK CLOSED.
1207 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
MCNEEL RD AT OVERBROOK CLOSED.
1216 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
11/21/2004 BEXAR TX LAW ENFORCEMENT
SEGUIN RD AT SALADO CREEK CLOSED.
&&
DCSpecial weather statement, Nov 21, 12:40 PM CST, 1 hour 15 minutes before
TXZ205-207-223>225-211900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1240 PM CST SUN NOV 21 2004
...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES
UNTIL 315 PM...
...FLASH FLOOD WARNING IN EFFECT FOR BEXAR...LAVACA...AND DE WITT
COUNTIES UNTIL 245 PM...
...A FLOOD WATCH FOR FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 6
PM FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS...
AT 1235 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM NORTHEAST SAN ANTONIO
TO SEGUIN TO FLATONIA MOVING NORTHEAST AT 25 MPH. THIS LINE OF
STORMS WAS MOVING INTO COMAL COUNTY NEAR GARDEN RIDGE AND NEW
BRAUNFELS AND TOWARD SAN MARCOS BY AROUND 130 PM. HEAVY RAINS OF
ONE TO TWO INCHES PER HOUR CAN BE EXPECTED CAUSING RAPID RISES ON
LOW WATER CROSSINGS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Nov 21, 1:40 PM CST, 15 minutes before
TXZ191-193-205>208-223>225-212030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CST SUN NOV 21 2004
...SEVERE THUNDERSTORM WARNING IN EFFECT FOR FOR BASTROP COUNTY
UNTIL 215 PM...
...FLASH FLOOD WARNING IN EFFECT FOR BEXAR...LAVACA...AND DE WITT
COUNTIES UNTIL 245 PM...
...FLASH FLOOD WARNING IN EFFECT FOR GUADALUPE AND GONZALES COUNTIES
UNTIL 315 PM...
...FLASH FLOOD WARNING IN EFFECT FOR COMAL COUNTY UNTIL 345 PM...
...FLASH FLOOD WARNING IN EFFECT FOR HAYS...BASTROP AND CALDWELL
COUNTIES UNTIL 400 PM...
...A FLOOD WATCH FOR FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 6
PM FOR MUCH OF THE HILL COUNTRY AND ALL OF SOUTH CENTRAL TEXAS...
THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH TONIGHT AND INTO
MONDAY SHORTLY.
Thunderstorm Wind, Bastrop
- When
- November 21, 1:55 PM CST to 2:05 PM CST
- Where
- Bastrop County, 10 mi SE of Bastrop
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.017, -97.200
Amateur radio operators reported that severe thunderstorms winds blew down trees along SH71 about 10 miles southeast of Bastrop. No other damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, November 21, 2004$2.6 million · 2 events
- Heavy Snow and High Wind in California, November 21 to 22, 2004$250,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, November 21, 2004$250,000 · 50 kt wind · 1 event
- Avalanche in Colorado, November 21, 20041 injured · 1 event
- Flash Flooding in Texas, November 21, 20047 events
- Flash Flooding in Texas, November 21, 20042 events
- Flash Flooding in Texas, November 21, 20042 events
- Flood in Puerto Rico, November 21, 20041 event
- Heavy Snow in California, November 21 to 22, 20041 event
- Hail in Texas, November 21, 20040.88 in hail · 1 event
- Heavy Snow in California, November 21, 20041 event
- Flash Flood in Puerto Rico, November 21, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428200.